MAUDE Adverse Event Report: KINETIC CONCEPTS, INC. V.A.C.® DRAPE; OMP

KINETIC CONCEPTS, INC. V.A.C.® DRAPE; OMP
Model Number VACDSP
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Fungal Infection (2419)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On 19-nov-2021, the following information was reported to kci by the patient: on (b)(6) 2021, the patient allegedly developed a bad rash and v.A.C.® therapy was placed on hold.The patient has a follow-up appointment scheduled on (b)(6) 2021, and the physician will reassess the wound.On (b)(6) 2021, the following information was reported to kci by the wound care center office manager: the reported rash was a fungal infection localized under the v.A.C.® drape due to the patient leaving the v.A.C.® drape attached over night without active v.A.C.® therapy.The fungal infection was treated with antibiotics.No additional information was provided.A device history record review for the v.A.C.® granufoam¿ dressing lot number 9300889v009 and associated v.A.C.® drape was completed.All end release testing of the product and packaging met specifications.
 
Additional Manufacturer Narrative
The v.A.C.® drape was not returned; therefore, a device evaluation could not be performed.Based on the information provided, it cannot be determined that the alleged fungal infection requiring medication is related to the v.A.C.® drape.The patient left the v.A.C.® drape attached over night without active v.A.C.® therapy longer than the manufacturer's recommendation.Therefore, this event is being reported due to potential use error.A device history record review of the v.A.C.® granufoam¿ dressing and associated v.A.C.® drape met specifications.Device labeling, available in print and online, states: warning: never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy; or apply an alternate dressing, such as a wet to moist gauze, as approved during times of extreme need, by treating physician.Precautions: the v.A.C.® therapy system will not be effective in addressing complications associated with the following: ischemia to the incision or incision area, untreated or inadequately treated infection, inadequate hemostasis of the incision, cellulitis of the incision area.Infected wounds: infected wounds should be monitored closely and may require more frequent dressing changes than noninfected wounds, dependent upon factors such as wound conditions, treatment goals.Refer to dressing application instructions (found in v.A.C.® dressing cartons) for details regarding dressing change frequency.As with any wound treatment, clinicians and patients / caregivers should frequently monitor the patient's wound, periwound tissue and exudate for signs of infection, worsening infection, or other complications.Some signs of infection are fever, tenderness, redness, swelling, itching, rash, increased warmth in the wound or periwound area, purulent discharge or strong odor.Infection can be serious, and can lead to complications such as pain, discomfort, fever, gangrene, toxic shock, septic shock and/or fatal injury.Some signs or complications of systemic infection are nausea, vomiting, diarrhea, headache, dizziness, fainting, sore throat with swelling of the mucus membranes, disorientation, high fever, refractory and/or orthostatic hypotension or erythroderma (a sunburn-like rash).If there are any signs of the onset of systemic infection or advancing infection at the wound site, contact the treating physician immediately to determine if v.A.C.® therapy should be discontinued.Dressing changes: wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.

Brand Name
V.A.C.® DRAPE
Common Device Name
OMP
Manufacturer (Section D)
KINETIC CONCEPTS, INC.
san antonio TX 78249
Manufacturer Contact
steven jackson
6203 farinon drive
san antonio, TX 78249
2102556438
MDR Report Key13348718
Report Number3009897021-2022-00031
Device Sequence Number19995061
Product Code OMP
UDI-Device Identifier00849554000704
UDI-Public010084955400070417240531109300889V009
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date05/31/2024
Device Model NumberVACDSP
Device Catalogue NumberM8275052
Device Lot Number9300889V009
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Initial Report FDA Received Date01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFINITOR 7.5MG TAB AS DIRECTED ORALLY ONCE A DAY; EXEMESTANE 25MG TAB I TAB WITH A MEAL ORALLY ONCE; FENTANYL 25MCG/HR PATCH 1 PATCH TO SKIN TRANSDERMA; FIORICET 50-300-40MG CAP 1 CAP AS NEEDED ORALLY 4; FLEXERIL 5MG TAB ORALLY TID PRN; FOLIVANE-PLUS-CAP I CAP ORALLY ONCE A DAY; FULVESTRANT 250MG/5ML SOLUTION 10 IM; FULVESTRANT 250MG/5ML SOLUTION 10ML INTRAMUSCULAR; HYDROCODONE-ACETAMINOPHEN 10-325MG 1 TAB AS NEEDED; KISQALI (600MG DOSE), NOTES:600MG BID X 21 DAYS; LEVOTHYROXINE SODIUM 75 MCG TAB I TAB IN THE MORNI; LOMOTIL 2.5-0.025MG I TAB AS NEEDED ORALLY FOUR TI; LOPERAMIDE HCL 2 MG CAP I CAP AS NEEDED ORALLY FOU; MELATONIN 10MG TAB DISINTEGRATING AS DIRECTED ORAL; MEMANTINE HCCL 5MG TAB 1 TAB ORALLY ONE A DAY; MORPHINE SULFATE 15MG TAB 1 TABS NEEDED ORALLY EVE; ONDANSETRON HCL 4MG TAB I TAB ORALLY ONCE A DAY; REXULTI 2MG TAB 1 TAB ORALLY ONCE A DAY; SUMATRIPTAN 20MG/ACT 1 SPRAY AT ONSET OF HEADACHE; SUMATRIPTAN 5MG/ACT SOLUTION 1 SPRAY AT ONSET OF H; TRAZODONE HCL 150MG 1 TAB AT BEDTIME ORALLY ONCE A; TRINTELLIX 20MG 1 TAB ORALLY ONCE A DAY; TURMERIC CURCUMIN, NOTE: 22050MG; VITAMIN D-3 125 MCG (5000 UT) TAB AS DIRECTED ORAL; VYVANSE 50MG CAP 1 CAP ORALLY ONCE A DAY
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight89 KG